Arizona, 2006Flash Flood in Arizona, August 3, 2006
August 3, 2006 · NWS TWC · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before the first event at Aug 3, 8:50 AM MST, 3 hours 10 minutes earlier.
Area forecast discussion, Aug 3, 8:50 AM MST, 3 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
850 AM MST THU AUG 3 2006
.SYNOPSIS...TODAY WILL BE A TRANSITION DAY WITH SCATTERED
THUNDERSTORMS DEVELOPING BEFORE SHOWERS AND THUNDERSTORMS BECOME
MORE NUMEROUS FRIDAY INTO SATURDAY. THIS IS DUE TO AN UPPER LOW THAT
WILL MOVE FROM THE TEXAS BIG BEND AREA THIS MORNING AND INTO
SOUTHEAST ARIZONA ON FRIDAY AND THEN CONTINUE ACROSS SOUTHERN
ARIZONA ON SATURDAY. THE CURRENT SOUTHERLY FLOW IN ADVANCE OF THIS
SYSTEM WILL PULL ADDITIONAL MOISTURE IN FROM MEXICO. COULD SEE
ANOTHER ROUND OF LOCALLY HEAVY RAINS...ESPECIALLY FROM TUCSON
EAST...FRIDAY AND SATURDAY.
&&
.DISCUSSION...ITS CREEPING BACK IN. PRECIPITABLE WATER BACK UP TO
1.57 ON THE 12Z KTUS SOUNDING...SURFACE DEWPTS HANGING IN THE MIDDLE
60S. IN ADDITION...OUTFLOW FROM A COMPLEX IN CENTRAL SONORA LAST
NIGHT HAS TRIGGERED A DECENT AREA OF CONVECTION THIS MORNING JUST
OVER THE INTERNATIONAL BORDER...IMMEDIATELY SOUTH OF SANTA CRUZ AND
COCHISE COUNTIES. STILL A FACSIMILE OF A CAP AT 450MB...BUT ABOUT A
DEGREE OF COOLING OVER THE PAST 24 HRS IS ERODING THIS. NOT MUCH
WESTERLY FLOW LEFT...MOST LEVELS ARE GAINING A SIGNIFICANT SOUTHERLY
COMPONENT. STILL WEAK FLOW AT STORM MOTION LEVELS...SO LOCALLY HEAVY
RAIN COULD BE A CONCERN. SOME POCKETS OF DRY AIR AND A BIT BETTER
SHEAR COULD ALSO ENHANCE ISOLATED SEVERE CONCERNS THIS AFTERNOON.
EASTERLY WAVE NEAR SOUTHWEST TEXAS WILL SERVE AS A FAIRLY STRONG
FOCUS FOR ORGANIZING PERSISTENT THUNDERSTORM ACTIVITY BY FRIDAY INTO
SATURDAY. STILL SOME QUESTION ABOUT ITS TRACK...BUT IT COULD
ACTUALLY MOVE BODILY INTO SOUTHEAST ARIZONA FRIDAY NIGHT. WITH THE
STILL RELATIVELY WET GROUND...FLOODING AGAIN BECOMES A CONCERN AS
SHOWERS AND THUNDERSTORMS BECOME MORE FREQUENT AND WIDESPREAD AGAIN
OVER THE NEXT 72 HRS.
&&
.AVIATION...TAFS AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER
AT KTUS.
&&
.TWC WATCHES/WARNINGS/ADVISORIES...NONE.
&&
WEATHER.GOV/TUCSON
Hazardous weather outlook, Aug 3, 11:00 AM MST, 1 hour before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TUCSON AZ
1100 AM MST THU AUG 3 2006
AZZ032>035-041800-
TOHONO OODHAM NATION-TUCSON METRO/MARANA/GREEN VALLEY-
SANTA CRUZ COUNTY-COCHISE COUNTY-
1100 AM MST THU AUG 3 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARIZONA AND SOUTHEAST ARIZONA.
...FLASH FLOOD WATCH IN EFFECT THROUGH 10 PM THIS EVENING...
.DAY ONE...TODAY AND TONIGHT
MOISTURE IS INCREASING UNDER SOUTHERLY FLOW ALOFT. THUNDERSTORMS
SPREADING INTO SOUTHERN ARIZONA FROM NORTHERN MEXICO THIS MORNING AS
WELL AS THOSE DEVELOPING LATER THIS AFTERNOON ARE EXPECTED TO GENERATE
HEAVY RAINFALL. WITH THE GROUND STILL WET FROM PREVIOUS HEAVY
RAIN...FLOODING IS AGAIN A MAJOR CONCERN. IN ADDITION...A
TROPICAL DISTURBANCE NEAR THE TEXAS BIG BEND AREA THIS MORNING
WILL MOVE CLOSER TO THE AREA TODAY. THIS FEATURE MAY INCREASE THE
CHANCE OF GETTING VERY GUSTY WINDS WITH ANY THUNDERSTORMS THAT
DEVELOP.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
A TROPICAL DISTURBANCE WILL MOVE INTO SOUTHEAST ARIZONA ON FRIDAY
AND BRING WIDESPREAD SHOWER AND SCATTERED THUNDERSTORM ACTIVITY. THE
ATMOSPHERE WILL BECOME VERY MOIST...RESULTING IN AN INCREASED
LIKELYHOOD THAT THUNDERSTORMS THAT DO DEVELOP WILL PRODUCE VERY
HEAVY RAIN FRIDAY AND ALSO ON SATURDAY. WITH CURRENT WET SURFACE
CONDITIONS IN PLACE...THIS MAY LEAD TO THE INCREASED LIKELIHOOD OF
FLASH FLOODING AND ALSO FOR INCREASE IN FLOWS ON MAIN STEM
RIVERS...WASHES AND CREEKS. FLOOD/FLASH FLOOD WATCHES MAY BE ISSUED.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
AZZ019-029-030-041800-
NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY-
UPPER GILA RIVER VALLEY-
1100 AM MST THU AUG 3 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARIZONA AND SOUTHEAST ARIZONA.
.DAY ONE...TODAY AND TONIGHT
SCATTERED SHOWERS AND THUNDERSTORMS WILL BE AROUND TODAY WITH
MAIN THREAT FROM THESE STORMS BEING LOCALLY HEAVY RAIN.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
SHOWER AND THUNDERSTORM ACTIVITY WILL BE ON THE INCREASE FRIDAY
AND SATURDAY AS A TROPICAL DISTURBANCE MOVES THROUGH SOUTHERN
ARIZONA. THIS FEATURE MAY BRING AN INCREASED CHANCE OF LOCALLY
HEAVY RAIN THAT MAY LEAD TO FLOODING CONCERNS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
AZZ031-041800-
WESTERN PIMA COUNTY-
1100 AM MST THU AUG 3 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARIZONA.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
SHOWER AND
THUNDERSTORM ACTIVITY WILL BE ON THE INCREASE FRIDAY AND SATURDAY AS
A TROPICAL DISTURBANCE MOVES THROUGH SOUTHERN ARIZONA. THIS FEATURE
MAY BRING AN INCREASED CHANCE OF LOCALLY HEAVY RAIN THAT MAY LEAD TO
FLOODING CONCERNS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Flash Flood, Cochise
- When
- August 3, 12:00 PM MST to 1:00 PM MST
- Where
- Cochise County, Sierra Vista
- Reported by
- TRAINED SPOTTER
- Coordinates
- 31.880, -109.751 (the zone’s center; the record gives no point)
Heavy rainfall in Cochise County caused widespread street flooding in the City of Sierra Vista as well as the Town of Hereford. State Highway 90 was closed at State Highway 80 due to flowing water and debris.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Florida, August 3, 2006$1.1 million · 1 event
- Tornado and Hail in Ohio, August 3, 20061 injured · $470,000 · F0 · 9 events
- Hail and Damaging Winds in Oklahoma, August 3, 2006$283,000 · 56 kt wind · 8 events
- Flash Flood and Flood in Ohio, August 3, 20061 injured · $76,000 · 1 in hail · 20 events
- Flash Flood in Texas, August 3, 2006$100,000 · 1 event
- Damaging Winds in Michigan, August 3, 2006$75,000 · 52 kt wind · 4 events
- Damaging Winds in Texas, August 3, 2006$33,000 · 56 kt wind · 2 events
- Damaging Wind in Florida, August 3, 2006$30,000 · 60 kt wind · 1 event
- Hail and Damaging Winds in Illinois, August 3, 2006$2,000 · 55 kt wind · 16 events
- Flash Flood in New Mexico, August 3, 2006$20,000 · 1 event
- Damaging Wind in Ohio, August 3, 2006$20,000 · 50 kt wind · 1 event
- Damaging Wind in Florida, August 3, 2006$20,000 · 50 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5530322.